Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Feeling pain all over body, joint, muscles and skin. On ibuprofen. Going through menopause. Are they related?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I have been feeling pain all over my body, joint, muscles, and skin for many months, but in the past two weeks i have felt like my veins are on fire and my hands are hot. I used to have cold hands, and cold fatty areas on my body, but now everything is hot. My hands hurt and my feet hurt and my whole body hurts so much that i have been taking Ibuprofen a lot. I feel like my veins are pulsing all the time. I have back pain and neck pain too. I am going through menopause, but I don't think it is related to all this pain.
Posted Sat, 3 Nov 2012 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 2 hours later

Thanks for posting your query.

You might suffering from fibromyalgia.

To allow me to help you better, please let me know if you also have any of the following complaints:

Pain may get worse with activity, cold or damp weather, anxiety, and stress.
Memory and concentration problems
Numbness and tingling in hands and feet
Reduced ability to exercise
Stiffness upon waking or after staying in one position for too long
Tension or migraine headaches
Muscle twitching
Functional bowel disturbances
Chronic sleep disturbances

Once I have these answers, we would be able to discuss the treatment better.

Waiting for your reply.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Feeling pain all over body, joint, muscles and skin. On ibuprofen. Going through menopause. Are they related? 4 hours later
Yes to all of the above, though I have fewer migraines and more body aches and pains. I have severe leg aches and my arms and hands and feet hurt all the time. i have lost a lot of my strength, even to open a jar of food. I am concerned about the heat in my hands and the shooting pains to my extremities. I was going to try a chiropractor next.

I also want to tell you that I have been getting a "sickness" every 4-6 weeks for the past few years. It feels a lot like the flu, with severe body aches and headache with slight fever. But, I don't have the normal nausea or diarrhea with it. I just feels like a truck hit me for 3 days. I have documented it for years. I have had blood work and ruled out arthritis and lupus. Doctors always want to put me on anti-depressants, but they make me feel way too drugged and I don't want to feel that way.

Oh, and I am only a few lbs over weight, but I haven't felt much like exercising lately, which I normally do.
Answered by Dr. Saurabh Gupta 10 hours later

Thanks for posting your query.

These symptoms again go in favour of fibromyalgia.

Medications used to treat fibromyalgia symptoms, including pain medicines, sleeping pills, and antidepressants.

Massage, trigger point treatment (stretching sore muscles with heat) are helpful. These can aid with managing muscle tension, reducing painful knots in your muscles (i.e., myofascial trigger points), conserving energy, and improving sleep.

Nutritional supplements such as magnesium with malic acid and various anti-oxidants to protect your tissues.

So discuss with your doctor about these options.

Hope I have answered your query. Let me know if you have any more concerns.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Feeling pain all over body, joint, muscles and skin. On ibuprofen. Going through menopause. Are they related? 3 hours later
No, I do NOT accept your answer. Why is it that Doctors tell you "Fibromyalgia" when they don't know what else to diagnose? There is a reason for the pain throughout my body. There is a cause that creates the symptom. You body is designed to let you know when something is wrong and that is why there is pain. I want to find the cause and treat it, not just treat the symptoms with drugs and anti-depressants! I am not depressed. I am an optomist and just want real answers so that I can continue pursuing my dream!

I would like another opinion from a different Doctor who really wants to help me with a cure.
Answered by Dr. Saurabh Gupta 23 hours later

Thanks for writing back.
While I would be telling the customer care team to redirect your query to another orthopaedic surgeon, I would like to make a case for my diagnosis here.
It is truly a misconception that fibromyalgia is a diagnosis of exclusion. Instead, there are specific criteria which help us diagnose this condition. These include:
a.     Widespread pain for at least three months in three quadrants of the body, and
b.     Abnormal sensitivity to palpation in at least 11 of 18 specific tender points .
The role of anti-depressants is not to treat the depression. Rather, they are used in a variety of pain conditions since they increase the levels of several neurotransmitters like serotonin. It has been found that several painful syndromes are associated with low levels of neurotransmitters and thus these drugs help by increasing the levels of neurotransmitters.
Also, exercise itself should produce considerable relief/
Nobody and nothing can stop an optimist like you from pursuing your dreams. I would sincerely urge you to see your physician and try the prescribed treatment for a couple of weeks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor